Advertisement

Reactions Weekly

, Volume 1777, Issue 1, pp 176–176 | Cite as

Multiple drugs

Torsades de pointes: 5 case reports
Case report
  • 84 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a prospective study of 7 men, 5 men aged between 63-90 years were described, who developed Torsades de pointes (TdP) while receiving treatment with spiramycin, sotalol, hydroxyzine, amiodarone, ciprofloxacin or fluconazole 1 [dosages, routes and durations of treatments to reactions onsets not stated].

Patient 1: A 72-year-old man, who had a history of hypertension, ischaemic cardiomyopathy, langerhans cell histiocytosis infiltrating multiple organs with BRAF mutation (ECD), lung infection and hypogonadism, was receiving treatment with spiramycin [dosage and route not stated] for lung infection. He developed respiratory distress and recurrent episodes of TdP with prolonged QT interval (QTc >550ms). Six cardioversions were required for post-TdP ventricular fibrillation. His...

Reference

  1. Salem JE, et al. Hypogonadism as a Reversible Cause of Torsades de Pointes in Men. Circulation 138: 110-113, No. 1, 3 Jul 2018. Available from: URL: http://doi.org/10.1161/CIRCULATIONAHA.118.034282 - USACrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations